Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Suppository ......A possible method of taking meds
Oct 4, 2003

I have recently started taking meds combivir/nevirapine , all is going well in week 4, the only prob I have had is nausea, this seems like a very common problem, my question is can meds be taken via Suppository? It seems to me that many aquire hiv via anal intercouse, has it been considered as a method of treatment (it seems logical to me), would the drugs be absorbed ? (no stomach acid to consider)and if so would this aleviate any stomach problems or create new ones, has this method ever been trialed?

I was considering trialing it myself to see if results would be affected.

Thanks for the fantastic information, this forum has already answered many questions i have wanted to ask

Response from Dr. Henry

The medications cannot be taken rectally. The absorption would be highly variable and it is likely that the medications would not work very well. There are many things that can be done for nausea that you can discuss with your HIV specialist. KH



Previous
Viread side effects
Next
re: for wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement